8.21.2007

Insomnia strikes again

Posted by Tammy

Boy, I don't know what it is lately, but I've been waking up (always at or right around 2 a.m.) about once a week - and not being able to sleep again. I'm tired - I can feel the need to sleep, but I just cannot go back to sleep.

So, instead, I play online, or I watch a movie... or I read a book. I'd really rather be sleeping quite frankly! I started a new medication about 3 weeks ago called Depakote. It is used to try to prevent migraines from happening. Up to this point, I have only been taking medication once I've already got the pain - to stop it. This new doctor wanted to try this method, which I'm all game for. I haven't had a full-blown migraine in a little over a week! That's a good stretch for me.

I wonder, if my one night a week insomnia is a side-effect? I've looked it up - it's possible. Seems odd it would only be one night, instead of many - not that I'm complaining, mind you! But, I do think, if I don't have migraines, my one sleepless night might just be an OK trade! Sleepy vs. in pain... let me see... that's an easy choice!

And now, I'm off... nope, not to bed, it's only 2:33 a.m. silly! To watch episodes of Alias: Season 1. :)

3 Opinions:

hollibobolli said...

I'm trying to think if I've ever taken Depakote.. for some reason I think I protested it because of the side effects. I would have to look it up. I need to get into the neurologist - I was supposed to have my topamax adjusted a year ago and I haven't made time. I need to force myself.

Insomnia sucks!

Tammy said...

I tried Topamax years back before it was indicated for migraines. It worked for a bit, and then got less effective. AND the insurance company refused to pay for it since it wasn't a "migraine" medicine at the time.

I've looked at the side effects for Depakote. Insomnia falls in there... The other that worries me is weight gain. I don't need that worry too! But, I haven't had a migraine in over a week (knock wood) and I think I'll take a couple sleepless nights a week in place of migraines!

Tammy said...

Hi Tammy!
I HATE my 2 day migraine monthly hell. Try Tylenol PM. I'm adding you to my blogline so I can follow your move. :) HUGS